News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Sweating and feeling very tired and warm


 Emet - Thu Oct 29, 2009 11:13 pm

Hi, I have been feeling very tired and have been sweating after eating for the past 3months now and have been doing lots of tests with my family doctor to try and find out what wrong but cant find anything wrong. When I eat a meal about 1.5 to 2 hrs later I start to feel very warm, and I sweat lots from my face and feel very tired for sometimes hours at a time, also I feel so tired and hot sometimes that I feel like I am going to pass out. So far from testing eating different foods it doesnt seem to matter what I eat the sweating and the tiredness happens.
Most days im just too exhausted to do anything after work, just want to sleep all the time and can sleep for up to 16 hrs at a time no problem, but seem to be sweating while sleeping, sometimes I wake up drenched in sweat. I have have no other symptoms other than for quite some time I have been having to urinate more frequently and it feels like I have to go a lot but I don't really have that much urine, almost as if my bladder has gotten smaller, also I'll feel like I have to go just a bit but I think Ill be able to hold it for a while, but like 5 mins later it will just hit like brick wall and Ill have to suddenly have to urinate very badly and im close to urinating before making it to the bathroom.

My family doctor has done many many blood tests/urine tests to try and find out whats going on but nothing is showing up, we tested: blood sugar levels, hyperglycemia, electrolites, thyroid, mono, liver, kidneys, vitamin levels, diabetes, I did a cheast x-ray... every test came back normal.

I have depression and also an anxiety dissorder.
I tired clonazepam about 7 months ago, I went off of cause it made me very tired on even a small dose, and my psychietrist perscribed me buspirone 30mg per day, but cause it was throwing my sleep off a bit so went down to 10mg per day.

My family doctor wanted me to try going off the buspirone to see if it changed anything, and it didnt and he figured that it was getting worse and thought we should try going back on and going up to 20mg daily instead of 10mg daily. And he said to get in and see my psychietrist as soon as I can, and Im working on that, but he is hard to get in and see and I need help, so I thought I would ask you for your oppinion, its getting very hard to make it even to 2 in the afternoon at work due to feeling so drained of energy, my family doc said he thought it could be panic attacks in a strange form,but I personally think it might be a wierd thing that my body isnt digesting properly and its heating my body up a lot and over working my body and thats maybe why I feel so tired and have no energy.
Please help me as soon as you can

Thanks
 Dr.M.jagesh kamath - Wed Nov 04, 2009 12:09 pm

User avatar Hello,Hyperhidrosis or excessive sweating is of two types broadly.Thermoregulatory to tackle the increase in temperature ie core body temperature due to sun radiation,muscular activity etc have two mechanisms.Central, controlled by the hypothalamus in the brain and the peripheral, the skin.Excessive sweating would reduce the body temperature and controlled by sweat glands.This is known as thermoregulatory sweating.The other which you probably have is emotional sweating.Sensory,behavioral and cognitive factors are responsible for this and sweating is a kind of physical reaction.These are physiological factors but then certain disease states do cause hyperhidrosis.Generalized and localised types.Infections,metabolic disorders like diabetes,hormonal disorders,tuberculosis,immune deficiency states,neurologic disorders etc..Many people suffer from idiopathic types,ie cause unknown.Many a times investigations fail to reveal a cause.Ok?
 blackcompe - Mon Nov 16, 2009 12:18 am

Are the foods rich in MSG (Chinese restaurant syndrome)? Have you seen an allergist for food allergy and intolerance testing? If the differential diagnostic labs are clean and your experiencing some behavioral changes, it's probably psychogenic. Sweating, hot flashes, urinary incontinence, and fatigue are some of the most common somatic symptoms of anxiety, although they should occur in the context of some excessive fear, worry or stress about: public scrutiny, stressful life events [health, work, family, finances], or a specific phobia. What about menopause or menstrual issues?

Benzodiazepines shouldn't be used as first line agents in anxiety, especially when they have the potential to be abused and can tolerance. Buspar may be a good choice. I've used it before and the side effects are minimal. Additionally, Buspar, as a 5-HT1A partial agonist, should decrease the sweating, through vasodialation of the skin's blood vessels. See http://en.wikipedia.org/wiki/5-HT1A_receptor#Neuromodulation. Good luck with everything.
 Faye Lang, RN, MSW - Thu Jul 15, 2010 6:09 pm

Hello, emet and blackcompe,

I'm hoping that your issue has been resolved by now. If you are still struggling with it, please request a complete physical examination to rule out things such as thyroid disease, tumors, or other potential causes of the problem. It's always helpful to maintain a symptom diary, including what the symptom is, when it begins, how long it lasts, what helped or made it worse, what was happening at the time it started (what were you doing, or was there anything in the environment around you), and any other data that you think is important. Take the record to all medical and/or psychological appointments. It can be invaluable in helping your doctor identify diagnostic patterns and to understand the severity of what is happening to you.

Good luck to you!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here